Started lamictal yesterday....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Feb 2006
Total Posts : 27
   Posted 4/28/2006 5:15 AM (GMT -6)   
I started the lamictal yesterday and didn't notice any side effects, thankfully but I had a poor sleep and am now awake before 6 am.  I feel a little jittery and may take a klonopin.  I'm too scared to try the risperidal.  It sounds like a scary drug.  I know that the jitteriness is probably just my med phobia.  The thing that bugs me is because I had to wait so long for pdoc I was just starting to feel a little more stable and now I start a med.  I wish I started it when I was feeling messed up.  I only take a lamictal every other day for 2 weeks as a way of titrating up because of my med phobia.  I heard this is a great med with few side effects so I know I got stick with it and not let my phobia take over.  Anyone else a med phobic?  I got my phobia because of a terrible reaction to celexa.  Now any med scares me and gives me anxiety.  I dont' know if I have honest to goodness bad reactions or if it's my anxiety.  I know today is probably just anxiety, lol.  Well, I've rambled enough, take care everyone.

Regular Member

Date Joined Feb 2006
Total Posts : 152
   Posted 4/28/2006 12:39 PM (GMT -6)   
Risperidone can be a scary drug, but not really because of side effects. Anti-psychotics in general scare me. They induce high levels of sedation but don't relax you any. They induce sedation by binding to histaminic recepters (muscarinic), basically the same way that Benedryl works. Unlike other sedatives, they have no effect on GABA. Its postulated that the anti-psychotic effect is caused by their action on dopamine, but that hasn't been "proven" as well as the other parts have.

However, Risperidone is effective very quickly. After you've taken it once, you should have a pretty good feel for what its going to do. It may take awhile to be effective, but its side effects are seen just minutes to a few hours after the first dose. Odds are you'd be asleep through all of them. After the first few hours, it'll get better.

Lamictal, if you don't get a rash (and only a few percent of the people taking it do), is almost side-effect free. Its definitely one of the best tolerated mood stabilizers there are.

New Member

Date Joined May 2006
Total Posts : 1
   Posted 5/3/2006 12:38 AM (GMT -6)   
hey crissi----i was just diagnosed with bi-polar and started on lactimal. i have 17-yes 17 drug allergies. docs usually put you on an antidepressant and a tranquiler to help you sleep with the lactimal. i have had insomnia since starting it. but no other side effects. give it time. took a month to get my moods in control.

Ellie 1
Veteran Member

Date Joined Apr 2005
Total Posts : 1291
   Posted 5/3/2006 8:28 AM (GMT -6)   
Hi Crissi,
I understand how you feel. I hate starting new meds as well. I hear it's an excellent drug though.

Psunurse, wow, 17 drug allergies! Thats got to be a real challenge. I hope the lamictal works out for you also. Welcome to Healingwell.

Take Care

Good judgement comes from experience and alot of that comes from bad judgement.

Ashley C
Regular Member

Date Joined Mar 2006
Total Posts : 95
   Posted 5/3/2006 12:32 PM (GMT -6)   
Lamictal is great! I was placed on it a few months ago soon as I was diagnosed with Bipolar Disorder and it has helped me tremedously. I was scared of taking any type of mood medicine because I have always been told you become like a zombie and stay doped up. Lamictal has allowed me to be myself totally and control my emotions. I feel like I have a reason to be happy or a reason to be sad, before my medicine it often felt like a button would be pushed and BAM I would feel or react a certain way. Now that I'm on Lamictal, I feel great and control "the button" and the only time it is pushed is when I have a reason! I recommend this medicine to anyone, just watch for the skin changes and if nothing happens then you should be fine! I hope all works out for you!

Regular Member

Date Joined May 2006
Total Posts : 160
   Posted 5/6/2006 9:16 PM (GMT -6)   

I went on Lamictal 2 years ago after being on Depakote for years.  Once I got to 100 mg., I felt great!!!!  The only side-effects I've experienced were a bit of a rash the first week that went away--thankfully, and muscle twitches that I still get when I'm going to sleep.  I don't know if it affects my sleep--I have Fibromyalgia so every does!!!  A couple of great things about Lamictal is an enhanced sense of well-being, and reduced appetite.

One thing I love about Lamictal is that even when I become hypomanic [have BP2], my mind isn't racing nearly as much as on other meds. 

If you have any side-effects, contact your doctor--especially a rash. 


New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 9:00 PM (GMT -6)
There are a total of 2,709,864 posts in 298,845 threads.
View Active Threads

Who's Online
This forum has 153366 registered members. Please welcome our newest member, Het72.
330 Guest(s), 10 Registered Member(s) are currently online.  Details
don826, Stitch, dmw52, Het72, Leanne G., tingting0114, browntrout, 1000Daisies, rcroller, Not-there-yet

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer